MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the system monitor showed no data received on screen when connected to the system controller.Troubleshooting would be performed with the patient cable.
 
Additional Manufacturer Narrative
Section d5: operator of device corrected section g3: pma # corrected.There was no patient involved in this event.The pma# provided is associated with the device¿s most recent approval.Section h6: health effect - impact code and medical device problem code corrected manufacturer¿s investigation conclusion: the reported event of the system monitor displaying ¿no data received" was not confirmed.The heartmate system monitor s/n: (b)(6) was not returned for analysis.Per the provided information, when the clinic tried to use the system monitor with a system controller the reported message was displayed.It was stated the patient cable would be inspected at the clinic to identify if it was the cause of the problem, no response was given when asked if the patient cable was the origin of the communication issue.No photos were submitted for review.Multiple attempts were made to obtain additional information, but the customer only stated that there was no patient involvement and did not provide any more data related to the event.The root cause of the reported event could not be conclusively determined through this analysis.The device history record for the system monitor serial number (b)(6) were reviewed.No deviations from manufacturing or qa specifications were shown from the system monitor.The system monitor was shipped to the customer on (b)(6) 2013.Heartmate system monitor instructions for use (rev.E) informs the user to refer any servicing of heartmate lvas equipment to trained service personnel only.Heartmate 3 instructions for use (rev.C) section 4 ¿ ¿system monitor¿ addresses how to properly use the system monitor, and the actions to take if the system monitor is not functioning as intended.This section also states how to view the system controller event history on the system monitor.The heartmate 3 patient handbook (rev.D) and the heartmate 3 instructions for use (rev.C) caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19872714
Report Number2916596-2024-04829
Device Sequence Number7114296
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142(11)130401
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown